MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION DESTINATION CAROTID GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION DESTINATION CAROTID GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, investigation conclusions code 11 has been referenced in section h6.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
Terumo medical received a user facility medwatch report # (b)(4).The event description states: "patient underwent peripheral angiogram and required urgent removal of foreign body from branchial artery.The destination sheath unraveled in the vessel and the vascular surgeon was consulted.The patient was transported from catheterization lab to the operating room (or) for sheath removal and graft placement.The original intended procedure was a guiding sheath procedure." additional information was received on (b)(6) 2020.The patient had to be taken back to the operating room for removal of the destination sheath that unraveled in the vessel.Vascular surgeon was consulted for the procedure.Additional information was received on (b)(6) 2020.The sheath was removed successfully.
 
Additional Manufacturer Narrative
The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.The complaint cannot be confirmed for mechanical separation since the sample was not returned for evaluation.Based on the information given, the exact root cause of the event cannot be determined.There is no indication that any manufacturing, design or quality system issues may have led to this event.Currently, no action is recommended since this risk evaluation is within the predetermined limits in the fmea.
 
Event or Problem Description
Additional information was received on 04feb2021.The vessel was being accessed with the destination sheath was the left brachial artery.Fluoroscopy of the sheath revealed that there was separation of the wall of the sheath at the proximal insertion site where there was unraveling of the braided part.After completion of the procedure the catheter and sheath began to shear off and made pulling the catheter out in the catheterization lab unsafe.The catheter was removed in its entirety without any resistance.The destination sheath was advanced with no resistance and positioned in the distal aorta.The vessel that the sheath got caught in was the left brachial artery.

Brand Name
DESTINATION CAROTID GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key11158413
Report Number1118880-2020-00358
Device Sequence Number897084
Product Code DYB
UDI-Device Identifier00389701007847
UDI-Public00389701007847
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K172995
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model NumberN/A
Device Catalogue NumberRSC05
Device Lot NumberXH24
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/18/2020
Supplement Date Received by Manufacturer01/12/2021
Initial Report FDA Received Date01/13/2021
Supplement Report FDA Received Date02/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;